The Frobenius action on rank 2 vector bundles over curves in small genus and small characteristic
Annales de l'Institut Fourier, Volume 59 (2009) no. 4, pp. 1641-1669.

Let X be a general proper and smooth curve of genus 2 (resp. of genus 3) defined over an algebraically closed field of characteristic p. When 3p7, the action of Frobenius on rank 2 semi-stable vector bundles with trivial determinant is completely determined by its restrictions to the 30 lines (resp. the 126 Kummer surfaces) that are invariant under the action of some order 2 line bundle over X. Those lines (resp. those Kummer surfaces) are closely related to the elliptic curves (resp. the abelian surfaces) that appear as the Prym varieties associated to double étale coverings of X. We are therefore able to compute the explicit equations defining Frobenius action in these cases. We perform some of these computations and draw some geometric consequences.

Soit X une courbe générale, propre et lisse de genre 2 (resp. de genre 3) définie sur un corps algébriquement clos de caractéristique p. Lorsque 3p7, l’action de Frobenius sur les fibrés vectoriels semi-stable de rang 2 et de déterminant trivial est entièrement déterminée par ses restrictions aux 30 droites (resp. aux 126 surfaces de Kummer) invariantes sous l’action d’un fibré en droites d’ordre 2 sur X. Ces lignes (resp. ces surfaces de Kummer) sont étroitement liées aux courbes elliptiques (resp. aux surfaces abéliennes) qui apparaissent comme variétés de Prym associées aux revêtements étales doubles de X. Nous sommes par conséquent en mesure de calculer les équations explicites définissant l’action de Frobenius dans ces cas. Nous faisons quelques-uns de ces calculs et nous en tirons quelques conséquences géométriques.

Received:
Revised:
Accepted:
DOI: 10.5802/aif.2473
Classification: 14H60
Keywords: Vector bundles, Frobenius, Prym varieties
Ducrohet, Laurent 1

1 École Polytechnique CMLS 91128 Palaiseau Cedex (France)
@article{AIF_2009__59_4_1641_0,
     author = {Ducrohet, Laurent},
     title = {The {Frobenius} action on rank $2$ vector bundles over curves in small genus  and small characteristic},
     journal = {Annales de l'Institut Fourier},
     pages = {1641--1669},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {59},
     number = {4},
     year = {2009},
     doi = {10.5802/aif.2473},
     zbl = {pre05614568},
     mrnumber = {2566970},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2473/}
}
TY  - JOUR
TI  - The Frobenius action on rank $2$ vector bundles over curves in small genus  and small characteristic
JO  - Annales de l'Institut Fourier
PY  - 2009
DA  - 2009///
SP  - 1641
EP  - 1669
VL  - 59
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2473/
UR  - https://zbmath.org/?q=an%3Apre05614568
UR  - https://www.ams.org/mathscinet-getitem?mr=2566970
UR  - https://doi.org/10.5802/aif.2473
DO  - 10.5802/aif.2473
LA  - en
ID  - AIF_2009__59_4_1641_0
ER  - 
%0 Journal Article
%T The Frobenius action on rank $2$ vector bundles over curves in small genus  and small characteristic
%J Annales de l'Institut Fourier
%D 2009
%P 1641-1669
%V 59
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2473
%R 10.5802/aif.2473
%G en
%F AIF_2009__59_4_1641_0
Ducrohet, Laurent. The Frobenius action on rank $2$ vector bundles over curves in small genus  and small characteristic. Annales de l'Institut Fourier, Volume 59 (2009) no. 4, pp. 1641-1669. doi : 10.5802/aif.2473. https://aif.centre-mersenne.org/articles/10.5802/aif.2473/

[1] Beauville, A. Fibrés de rang 2 sur une courbe, fibrés déterminant et fonctions thêta, Bull. Soc. Math. France, Volume 116 (1988), pp. 431-448 | Numdam | MR: 1005388 | Zbl: 0691.14016

[2] Coble, A. B. Algebraic geometry and theta functions, American Mathematical Society Colloquium Publications, Volume 10, American Mathematical Society, Providence, R.I., 1982 ((Reprint of the 1929 edition)) | MR: 733252

[3] Revêtements étales et groupe fondamental (SGA 1) (2003) (Séminaire de géométrie algébrique du Bois Marie 1960–61. [Algebraic Geometry Seminar of Bois Marie 1960-61], Directed by A. Grothendieck, With two papers by M. Raynaud, Updated and annotated reprint of the 1971 original [Lecture Notes in Math., 224, Springer, Berlin; MR0354651 (50 #7129)]) | Zbl: 0234.14002

[4] van Geemen, B. Schottky-Jung relations and vector bundles on hyperelliptic curves, Math. Ann., Volume 281 (1988), pp. 431-449 | Article | MR: 954151 | Zbl: 0626.14034

[5] Gonzàlez-Dorrego, M. (16-6)-configurations and Geometry of Kummer surfaces in 3 Volume 107, Memoirs of the American Math. Society, 1994 | MR: 1182682 | Zbl: 0809.14032

[6] Griffiths, P.; Harris, J. Principles of algebraic geometry, Wiley Classics Library. John Wiley and Sons, Inc., New York, 1994 ((Reprint of the 1978 original)) | MR: 1288523 | Zbl: 0836.14001

[7] Hartshorne, R. Algebraic geometry, Graduate Texts in Mathematics, Volume 52, Springer, New-York, 1977 | MR: 463157 | Zbl: 0367.14001

[8] Lange, H.; Pauly, C. On Frobenius-destabilized rank-2 vector bundles over curves, 2003 (arXiv : math.AG/0309456)

[9] Lange, H.; Stuhler, U. Vektorbündel auf Kurven und Darstellungen der algebraischen Fundamentalgruppe, Math. Zeit, Volume 156 (1977), pp. 73-83 | Article | MR: 472827 | Zbl: 0349.14018

[10] Laszlo, Y.; Pauly, C. The action of the Frobenius map on rank 2 vector bunbles in characteristic 2, J. of Alg. Geom., Volume 11 (2002), pp. 219-243 | Article | MR: 1874113 | Zbl: 1080.14527

[11] Laszlo, Y.; Pauly, C. The Frobenius map, rank 2 vector bunbles and Kummer’s quartic surface in characteristic 2 and 3, Advances in Mathematics, Volume 185 (2004), pp. 246-269 | Article | MR: 2060469 | Zbl: 1055.14038

[12] Mochizuki, S. Foundations of p-adic Teichmüller theory, AMS/IP Studies in Advanced Mathematics, Providence, RI, 1999 (International Press, Cambridge, MA) | MR: 1700772 | Zbl: 0969.14013

[13] Mumford, D. On equations defining abelian varieties. I, Invent. Math., Volume 1 (1966), pp. 287-354 | Article | MR: 204427 | Zbl: 0219.14024

[14] Mumford, D. Abelian varieties Volume 5, Tata Institute of Fundamental Research Studies in Mathematics, Bombay, 1970 | MR: 282985 | Zbl: 0223.14022

[15] Mumford, D. Prym varieties. I, Contributions to analysis, New York Academic Press, London, 1974, pp. 325-350 | MR: 379510 | Zbl: 0299.14018

[16] Narasimhan, M. S.; Ramanan, S. Moduli of vector bundles on a compact Riemann surface, Ann. of Math., Volume 89 (1969), pp. 14-51 | Article | MR: 242185 | Zbl: 0186.54902

[17] Narasimhan, M. S.; Ramanan, S. 2θ-linear systems on abelian varieties. Vector bundles on algebraic varieties, Tata Inst. Fund. Res. Stud. Math., Volume 11, Tata Inst. Fund. Res., Bombay, 1987, pp. 415-427 ((Bombay, 1984)) | MR: 893605 | Zbl: 0685.14023

[18] Osserman, B. The generalized Verschiebung map for curves of genus 2, Math. Ann., Volume 336 (2006) no. 4, pp. 963-986 | Article | MR: 2255181 | Zbl: 1111.14031

[19] Osserman, B. Mochizuki’s crys-stable bundles: a lexicon and applications, Publ. Res. Inst. Math. Sci., Volume 43 (2007) no. 1, pp. 95-119 | Article | MR: 2317114 | Zbl: 1141.14017

[20] Pauly, C. Self-duality of Coble’s quartic hypersurface and applications, Michigan Math. J., Volume 50 (2002) no. 3, pp. 551-574 | Article | MR: 1935152 | Zbl: 1080.14528

[21] Raynaud, M. Sections des fibrés vectoriels sur une courbe, Bull. Soc. Math. France, Volume 110 (1982), pp. 103-125 | Numdam | MR: 662131 | Zbl: 0505.14011

[22] Sekiguchi, T. On projective normality of abelian varieties. II, J. Math. Soc. Japan, Volume 29 (1977), pp. 709-727 | Article | MR: 457457 | Zbl: 0355.14017

[23] Silverman, J. H. The arithmetic of elliptic curves, Graduate Texts in Math., Volume 106, Springer-Verlag, New-York, 1986 | MR: 817210 | Zbl: 0585.14026

[24] Zhang, B. Revêtements étales abéliens de courbes génériques et ordinarité, Ann. Fac. Sci. Toulouse, Sér. 6 (1992), pp. 133-138 | Article | Numdam | MR: 1191732 | Zbl: 0785.14014

Cited by Sources: